Hail, Crawford
- When
- July 24, 2:15 PM CST
- Where
- Crawford County, 1.22 mi SE of Ferryville
- Measured
- 1 in hail
- Property damage
- $10,000
- Crop damage
- $40,000
- Reported by
- COOP Observer
- Coordinates
- 43.340, -91.080
A cluster of severe thunderstorms generated by an approaching cold front affected part of southwest Wisconsin during the afternoon and early evening of July 24. Reports of hail up to golf ball size were common from storm spotters, law enforcement officials and the public.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A cluster of severe thunderstorms generated by an approaching cold front affected part of southwest Wisconsin during the afternoon and early evening of July 24. Reports of hail up to golf ball size were common from storm spotters, law enforcement officials and the public. In addition, wind gusts of 60 to 70 mph occurred, although a gust of 78 mph was measured near Dickeyville (Grant County). In Grant County, Wisconsin, residential and business damage included 1000 homes and 200 businesses totaling over 4 million dollars. Agricultural losses could have been as high as 50 million dollars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 24, 2:17 AM CST, 11 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 317 AM CDT FRI JUL 24 2009 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FORECAST CONCERN IS ON PRECIPITATION CHANCES TODAY ALONG WITH SEVERE WEATHER THREAT. 07Z WATER VAPOR IMAGERY SHOWS RATHER IMPRESSIVE SHORTWAVE NEAR LAKE WINNIPEG. ASSOCIATED COLD FRONT WAS MOVING THROUGH NORTHWEST MINNESOTA...AND EXTENDING BACK THROUGH NORTH DAKOTA. RADAR MOSAIC SHOWING WIDESPREAD CONVECTION AHEAD OF THIS SYSTEM OVER NORTHERN MINNESOTA AND WAS SPREADING SOUTHEAST BEING SUPPORTED BY MOISTURE TRANSPORT/ISENTROPIC LIFT. 24.00Z NCEP DETERMINISTIC MODELS IN GOOD AGREEMENT IN DROPPING CLOSED MID-LEVEL LOW FROM NEAR LAKE WINNIPEG THIS MORNING...INTO WESTERN LAKE SUPERIOR BY 12Z SATURDAY AND THEN INTO ONTARIO BY 12Z MONDAY. DETERMINISTIC MODELS DO DIFFER ON HOW FAR SOUTH THIS MORNING CONVECTION GET...WITH THE NAM/WRF ALONG WITH THE MESO-SCALE MODELS HAVING A BETTER HANDLE ON THE CONVECTION THIS MORNING AND THUS HAVE TRENDED WITH THEM IN THE NEAR TERM. SEVERE WEATHER THREAT TODAY IS TIED CLOSELY TO MORNING CONVECTION AND HOW MUCH ATMOSPHERE CAN REBOUND THIS AFTERNOON. VARIOUS MESO- SCALE MODELS INCLUDING THE SPC-WRF CONSISTENT IN DROPPING NORTHERN MINNESOTA CONVECTION SOUTHEAST ACROSS THE AREA THROUGH THE MORNING HOURS...WITH OUTFLOW BOUNDARY THEN PUSHING INTO NORTHERN IOWA THIS AFTERNOON. FRONT MOVES ACROSS THE AREA THIS AFTERNOON. IF ATMOSPHERE CAN REBOUND SUFFICIENTLY...MODEL SOUNDINGS SHOW AMPLE 0-6KM SHEAR TO SUPPORT SUPERCELLS. IN ADDITION HODOGRAPHS SHOWING STRONG TURNING IN THE LOWEST 1 KM SUPPORTING THE POSSIBILITY OF ISOLATED TORNADOES. THUS SEVERE WEATHER IS MORE CONDITIONAL ON AFFECTS OF THE MORNING CONVECTION. FOR THIS REASON HAVE GONE WITH HIGHER POPS DURING THE MORNING HOURS AND THEN KEPT CHANCE POPS FOR THE AFTERNOON INTO THE EVENING HOURS. TEMPERATURES ALSO A CHALLENGE AS WARM +14 TO +16 CELSIUS AIR AHEAD OF FRONT WILL BE TEMPERED BY MORNING CLOUDS AND CONVECTION. THUS WITH MORE CLOUDS HAVE OPTED TO UNDERCUT GUIDANCE TODAY. FRONT PUSHES SOUTH OF THE AREA TONIGHT...WITH A SECOND SHORTWAVE THEN ROTATING AROUND THE MID LEVEL LOW FOR SATURDAY. INSTABILITIES RATHER WEAK WITH ONLY AROUND 400 J/KG OF MOST UNSTABLE CAPE IN THE NORTHERN FLOW. HAVE CONTINUED THE CHANCE POPS WITH ONLY MENTION OF ISOLATED THUNDER. MID LEVEL LOW SLOW TO PULL EAST...KEEPING AREA IN NORTHWEST FLOW ALOFT AND RATHER UNSETTLED WEATHER FOR SUNDAY AS WEAK SHORTWAVES DROP DOWN THROUGH THE FLOW. WILL KEEP LOWER END CHANCE POPS GOING THROUGH MUCH OF THE PERIOD ALONG WITH THE BLOW NORMAL TEMPERATURES. .LONG TERM...MONDAY THROUGH THURSDAY BOTH THE 24.00Z GFS AND ECMWF CONTINUE TO SHOW TROUGHING ACROSS THE GREAT LAKES INTO THE NORTHEAST THROUGH THE PERIOD. THIS KEEPS THE LOCAL AREA IN NORTHWEST FLOW ALOFT. MODELS HINTING AT WEAK SHORTWAVES CONTINUE TO ROTATE ACROSS THE AREA. THUS LOW END POPS THROUGH THE PERIOD ALONG WITH BELOW NORMAL TEMPERATURES PER GRIDDED DATABASE LOOK REASONABLE AND THUS WILL MAKE NO CHANGES TO THIS TIME FRAME. && .AVIATION... THUNDERSTORM CLUSTER DIVING SOUTH/SOUTHEAST ACROSS THE REGION EARLY THIS MORNING. THE PRECIPITATION WAS IN RESPONSE TO AN UPPER LEVEL SHORTWAVE...AND LOW LEVEL JET/MOISTURE TRANSPORT. THE PCPN MASS SHOULD HOLD TOGETHER AS IT APPROACHES THE TAF SITES THIS MORNING...ALTHOUGH THERE MAY BE SOME DECREASE IN TS ACTIVITY AS THERE WILL BE SOME DECREASE IN LOW LEVEL JET INTENSITY. CURRENT TIMING WOULD BRING THE SHRA/TS TO KRST/KLSE BETWEEN 12-14Z...LASTING TIL 18Z. 24.00Z ARW/NMM4/NAM12 SHOW THIS WELL. THIS ACTIVITY IS AHEAD OF A SFC COLD FRONT...AND THIS IS SLATED TO EXTEND FROM NORTHEAST WI INTO SOUTHWEST IA BY 00Z. THERE IS THE POTENTIAL FOR SCATTERED SHRA/TS TO DEVELOP ALONG THIS FRONT LATER IN THE AFTERNOON...ALTHOUGH THE FRONT WILL HAVE TO BATTLE THE STABILIZING INFLUENCE OF THE PCPN FROM THIS MORNING. STILL...IF ENOUGH INSTABILITY COULD BE REESTABLISHED FOR THE AFTERNOON...SOME STRONG TO SEVERE STORMS WOULD BE POSSIBLE ALONG AND AHEAD OF THE FRONTAL BOUNDARY. THE BETTER SEVERE THREAT WILL BE OVER IA. SOME MVFR CONDITIONS COULD ACCOMPANY THE STORMS. FOR WINDS...LOOK FOR A SHIFT TO THE WEST/NORTHWEST AS THE FRONT SLIDES THOUGH...ROUGHLY 22Z FOR KRST AND 00Z FOR KLSE. EXPECT CLEARING LATE THIS EVENING AS THE FRONT SINKS SOUTH...AND AHEAD OF A LARGER CLOUD SHIELD ASSOCIATED WITH A LOW CENTER MOVING INTO THE EASTERN GREAT LAKES. COULD SEE SOME BR OVERNIGHT AS A RESULT...ALTHOUGH CONFIDENCE NOT HIGH ENOUGH TO ADD TO TAFS AS OF YET. CLOUDS LOOK FAIRLY ABUNDANT FOR THE WEEKEND...BUT EXPECT VFR CEILINGS AT THIS MOMENT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RABERDING AVIATION..........RIECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1241 PM CDT FRI JUL 24 2009 IAZ008-018-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055- 251100- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINONA- 1241 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WINDS ALOFT WOULD FAVORABLE FOR THEM TO BECOME SEVERE BETWEEN 3 PM AND 10 PM. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION THROUGH EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ009>011-019-029-030-WIZ054-061-251100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOWARD-WINNESHIEK- 1241 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT AN AREA OF SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA EARLY THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE WITH THESE STORMS. A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WINDS ALOFT WOULD FAVORABLE FOR THEM TO BECOME SEVERE THROUGH 10 PM. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION THROUGH EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/BOYNE/04
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 6 W LITTLEPORT 42.75N 91.49W
07/24/2009 E0.88 INCH CLAYTON IA PUBLIC
DID NOT LAST LONG
&&
SHEAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
220 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 2 NNW EDGEWOOD 42.68N 91.42W
07/24/2009 E1.25 INCH CLAYTON IA PUBLIC
&&
SHEAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
224 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 4 NW EDGEWOOD 42.69N 91.46W
07/24/2009 E1.75 INCH CLAYTON IA PUBLIC
STRONG WINDS ALSO REPORTED
0223 PM HAIL EDGEWOOD 42.65N 91.40W
07/24/2009 E1.25 INCH CLAYTON IA FIRE DEPT/RESCUE
&&
SHEAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
229 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL 2 W EDGEWOOD 42.65N 91.44W
07/24/2009 E1.00 INCH CLAYTON IA PUBLIC
TREE LIMBS DOWN
&&
SHEAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
231 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL 4 N CLAREMONT 44.10N 93.00W
07/24/2009 E0.75 INCH DODGE MN EMERGENCY MNGR
1010 AM HAIL 3 N CLAREMONT 44.09N 93.00W
07/24/2009 E1.50 INCH DODGE MN EMERGENCY MNGR
1016 AM HAIL CLAREMONT 44.04N 93.00W
07/24/2009 E0.88 INCH DODGE MN PUBLIC
PENNY TO NICKELS...NOT A GREAT DEAL OF HAIL.
1021 AM HAIL 2 E CLAREMONT 44.04N 92.96W
07/24/2009 E2.00 INCH DODGE MN EMERGENCY MNGR
1026 AM HAIL DODGE CENTER 44.03N 92.85W
07/24/2009 E2.00 INCH DODGE MN EMERGENCY MNGR
HAIL 1.5 TO 2.0 INCHES FALLING IN TOWN
1029 AM HAIL 3 NW ORONOCO 44.19N 92.58W
07/24/2009 E0.75 INCH OLMSTED MN EMERGENCY MNGR
DIME SIZED HAIL REPORTED ALONG HIGHWAY 52
1031 AM HAIL WEST CONCORD 44.15N 92.90W
07/24/2009 E1.00 INCH DODGE MN EMERGENCY MNGR
1031 AM HAIL 2 E DODGE CENTER 44.03N 92.81W
07/24/2009 E1.50 INCH DODGE MN EMERGENCY MNGR
1054 AM HAIL 3 NW STEWARTVILLE 43.89N 92.53W
07/24/2009 E0.25 INCH OLMSTED MN FIRE DEPT/RESCUE
1057 AM HAIL 2 NW MANTORVILLE 44.09N 92.78W
07/24/2009 E1.00 INCH DODGE MN EMERGENCY MNGR
PEA TO QUARTER SIZED HAIL
1058 AM HAIL 1 N STEWARTVILLE 43.87N 92.49W
07/24/2009 E1.00 INCH OLMSTED MN PUBLIC
REPORTED AT KWIK TRIP STORE
1058 AM HAIL 2 N STEWARTVILLE 43.89N 92.49W
07/24/2009 E0.75 INCH OLMSTED MN PUBLIC
1059 AM HAIL 6 SSW ROCHESTER 43.93N 92.52W
07/24/2009 E0.25 INCH OLMSTED MN EMERGENCY MNGR
AT EOC / AIRPORT
1124 AM HAIL 4 NW WYKOFF 43.75N 92.32W
07/24/2009 E0.25 INCH FILLMORE MN EMERGENCY MNGR
WINDS OF 15 TO 20 MPH
1141 AM TSTM WND GST WYKOFF 43.71N 92.27W
07/24/2009 E45.00 MPH FILLMORE MN EMERGENCY MNGR
1142 AM TSTM WND GST SPRING VALLEY 43.69N 92.39W
07/24/2009 M50.00 MPH FILLMORE MN EMERGENCY MNGR
MEASURED AT EOC / AMBULANCE GARAGE
1153 AM TSTM WND DMG 2 W CARIMONA 43.67N 92.21W
07/24/2009 FILLMORE MN PUBLIC
3-4 INCH LIMBS DOWN AT MAPLE SPRINGS CAMPGROUND.
1200 PM HEAVY RAIN SPRING VALLEY 43.69N 92.39W
07/24/2009 M1.10 INCH FILLMORE MN EMERGENCY MNGR
1219 PM HAIL 2 NE LIME SPRINGS 43.47N 92.25W
07/24/2009 E0.88 INCH HOWARD IA PUBLIC
STRONG WINDS AS WELL
1220 PM HAIL LIME SPRINGS 43.45N 92.28W
07/24/2009 E0.25 INCH HOWARD IA POST OFFICE
STRONG WINDS ALSO OBSERVED
1227 PM TSTM WND GST 6 NW CRESCO 43.43N 92.20W
07/24/2009 M58.00 MPH HOWARD IA AMATEUR RADIO
1230 PM TSTM WND DMG CRESCO 43.37N 92.12W
07/24/2009 HOWARD IA TRAINED SPOTTER
*** 1 INJ *** TREES DOWN ALL OVER TOWN WITH POWER
OUTAGES. TREE MAY HAVE FALLEN ON WOMAN IN PARK. HEAVY
RAIN AND STREET FLOODING.
1234 PM HAIL 4 N CRESCO 43.43N 92.12W
07/24/2009 E0.75 INCH HOWARD IA AMATEUR RADIO
DIME SIZED HAIL WITH STRONG WINDS AND STRIPPED CORN
1235 PM HAIL 4 SW KENDALLVILLE 43.39N 92.09W
07/24/2009 E0.88 INCH HOWARD IA PUBLIC
WITH WIND GUSTS OF 40 TO 50 MPH. CROP DAMAGE NOTED.
1243 PM HAIL RIDGEWAY 43.30N 91.99W
07/24/2009 E0.75 INCH WINNESHIEK IA PUBLIC
DIME SIZED HAIL WITH STRONG WINDS
1245 PM HAIL RIDGEWAY 43.30N 91.99W
07/24/2009 E0.50 INCH WINNESHIEK IA LAW ENFORCEMENT
LOTS OF REPORTS OF MARBLE SIZED HAIL AND LIMBS DOWN ON
WEST END OF COUNTY.
1245 PM HAIL 4 W RIDGEWAY 43.30N 92.07W
07/24/2009 E1.00 INCH WINNESHIEK IA PUBLIC
MOST HAIL WAS PENNY SIZED WITH VERY STRONG WINDS
1255 PM TSTM WND DMG 10 NW CALMAR 43.28N 92.01W
07/24/2009 WINNESHIEK IA LAW ENFORCEMENT
MOBILE HOME PUSHED OFF FOUNDATION. HOME DID NOT ROLL OVER
AND NO INJURIES WERE REPORTED.
0103 PM HAIL 1 N CALMAR 43.19N 91.87W
07/24/2009 E1.75 INCH WINNESHIEK IA LAW ENFORCEMENT
ALONG HIGHWAY 52
0106 PM HAIL CALMAR 43.18N 91.87W
07/24/2009 E1.00 INCH WINNESHIEK IA PUBLIC
0115 PM HAIL 2 E FESTINA 43.12N 91.83W
07/24/2009 E1.00 INCH WINNESHIEK IA PUBLIC
0115 PM HAIL 2 SW OSSIAN 43.13N 91.79W
07/24/2009 E1.50 INCH WINNESHIEK IA PUBLIC
0120 PM HAIL 4 S OSSIAN 43.09N 91.76W
07/24/2009 E1.75 INCH WINNESHIEK IA PUBLIC
ON A FAMILY FARM ALONG THE COUNTY LINE
0127 PM HAIL 5 E ELDORADO 43.05N 91.75W
07/24/2009 E0.25 INCH FAYETTE IA PUBLIC
LOTS OF HAIL REPORTED
0134 PM HAIL 4 NE WEST UNION 43.00N 91.76W
07/24/2009 E0.75 INCH FAYETTE IA PUBLIC
STRONG WINDS ALSO
0136 PM HAIL 2 W ELGIN 42.96N 91.67W
07/24/2009 E2.00 INCH FAYETTE IA PUBLIC
WINDOWS BROKEN IN HOUSE. HAIL SIZE ESTIMATED.
0148 PM HAIL 5 NNE WADENA 42.91N 91.62W
07/24/2009 E1.00 INCH FAYETTE IA PUBLIC
HAIL STRIPPED PLANTS AND COVERED THE GROUND
0155 PM HAIL VOLGA 42.80N 91.54W
07/24/2009 E1.50 INCH CLAYTON IA FIRE DEPT/RESCUE
0200 PM HAIL 2 W VOLGA 42.80N 91.58W
07/24/2009 E1.75 INCH CLAYTON IA PUBLIC
0205 PM HAIL 3 SE VOLGA 42.77N 91.50W
07/24/2009 E1.00 INCH CLAYTON IA PUBLIC
COVERED THE GROUND
0210 PM HAIL 6 W LITTLEPORT 42.75N 91.49W
07/24/2009 E0.88 INCH CLAYTON IA PUBLIC
DID NOT LAST LONG
0217 PM HAIL 4 NW EDGEWOOD 42.69N 91.46W
07/24/2009 E1.75 INCH CLAYTON IA PUBLIC
STRONG WINDS ALSO REPORTED
0218 PM HAIL 2 NNW EDGEWOOD 42.68N 91.42W
07/24/2009 E1.25 INCH CLAYTON IA PUBLIC
0220 PM HAIL EDGEWOOD 42.65N 91.40W
07/24/2009 E1.75 INCH CLAYTON IA FIRE DEPT/RESCUE
WIND GUSTS MEASURED AT 40 MPH IN TOWN.
0222 PM HAIL 2 W EDGEWOOD 42.65N 91.44W
07/24/2009 E1.00 INCH CLAYTON IA PUBLIC
TREE LIMBS DOWN
0223 PM HAIL EDGEWOOD 42.65N 91.40W
07/24/2009 E1.25 INCH CLAYTON IA FIRE DEPT/RESCUE
&&
SHEAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN STRAWBERRY POINT 42.68N 91.54W
07/24/2009 E1.50 INCH CLAYTON IA LAW ENFORCEMENT
OFFICERS REPORTED ABOUT 3 INCHES OF WATER ACROSS HIGHWAY
3 IN SOUTHWEST CLAYTON COUNTY.
&&
DANBThe La Crosse radar (KARX), 54 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
23 hail, 4 thunderstorm wind. Local standard time, as filed.
Winds were sustained at 30 mph.
A few pieces of hail were larger than quarter size and winds were also measured at 52.5 mph.
Hail was reported at County Road N, east of Highway 27.
There was also a tree blown down on Old Lancaster Road.
Numerous shredded leaves were noted on trees from earlier wind and hail. Water runoff was high.
In addition to the hail, there were wind gusts measured at 50 mph.
In addition to the hail, winds were also 40 mph.
Wind gusts of 53 mph also occurred.
Hail made the ground white.
Large hail was reported on Borah Ridge Road.
Ten power poles were snapped along County Road H, just east of Kieler. The town of Kieler was without power.
Power lines were down across much of the southern end of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 175249, 175250, 180024, 175251, 175252, 175253, 175254, 175255, 175258, 175256, 175262, 180025, 175257, 175264, 175280, 175270, 175260, 180027, 180026, 180029, 175271, 175273, 175275, 175290, 175282, 175286, 175288.